Top answers from doctors based on your search:
Disclaimer

pill is stuck in my throat

A 22-year-old male asked:
Dr. Douglas Fronzaglia ii, do, ms
21 years experience Geriatrics
Go to the ER: You need to go to an er for an evaluation. There is a chance that the pill could dislodge and end up in your lungs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 30-year-old female asked:
Dr. Phillip Goebel
16 years experience Emergency Medicine
Narrowing: You may have narrowing of your esophagus. If these symptoms do not improve with drinking plenty of fluids with the pills, I would recommend seeing a g ... Read More
1
1 thank
Dr. Dustin Colegrove
12 years experience Internal Medicine
It also depends on: the size of the pill. If you take several large pills together you can have this sensation even if you have a normal esophagus though a stricture (na ... Read More
1
1 thank
A 20-year-old member asked:
Dr. Arthur Heller
43 years experience Gastroenterology
May be reflux: Globus sensation (something stuck in the throat) can be seen with reflux (even without heartburn), as well as problems of the throat, tonsils, pharynx ... Read More
2
2 thanks
A 31-year-old female asked:
Dr. Robert Killian
28 years experience General Practice
Strictures: You go to see your doctor. It sounds like you need a thorough evaluation for possible strictures of your esophagus.
A 24-year-old female asked:
Dr. Lonnie Smith
39 years experience ENT and Head and Neck Surgery
Get checked: The pill is probably not still stuck in your throat that long sometimes the sensation may last for awhile. But you may want to get checked.
1
1 thank
A 29-year-old female asked:
Dr. Dwain Rickertsen
36 years experience Family Medicine
Family practice : You will need to see a GI specialist and perform an endoscopy to look down your throat. If you have heartburn or acid reflux take something for that a ... Read More
A male asked:
Dr. Sandra Lora Cremers
25 years experience Ophthalmology
Very unlikely: Swallowing Large pills or patients with a dry throat can have that sensation. If you can talk and breathe normally it is proof that the pill is not st ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Yash Khanna
57 years experience Family Medicine
NOT TAKI PILLS GERD: If you are not taking any pills before going to bed it could be esophageal reflux or post nasal drip, consult your doctor and may be a trial if acid b ... Read More
3
3 thanks
A 17-year-old female asked:
Dr. Kashif Abdullah
12 years experience Internal Medicine
See your doctor: A pill should not stay in your throat for 2-3 days. If a pill got stuck, pills are designed to dissolve in less than an hour even stuck in your throa ... Read More
1
1 thank
A 38-year-old member asked:
Dr. William Culviner
30 years experience ENT and Head and Neck Surgery
May need help: In general, most pills will dissolve in your throat and should not cause any permanent damage. It depends on what type of pill you swallowed, for eg. ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month